Doctor insights on:
Cholesterol Drugs Cause Glaucoma
Benefit greatest: The greatest benefit for protection against glaucoma was in men with cardiovascular disease and high cholesterol. The authors believe statins might lower the risk of glaucoma by reducing atherosclerosis in the optic nerve, or by improving blood flow in the eye. Statins might also enhance the ability of cells just in front of the iris to drain excess fluid. ...Read moreSee 2 more doctor answers
Muscle effects: The effect on muscle tissue depends on the the particular cholesterol lowering drug. Drugs like statins(Lipitor, etc) can cause muscle aches(myalgias) to as severe as myopathy(muscle dysfunction/injury). The myopathy can lead to atrophy. Fibric acid derivates can do this too. Remember though, the more severe muscle issues are very rare on the order of 1-5%. ...Read moreSee 1 more doctor answer
Contraversial: “the news that a cholesterol-lowering drug could provide protection from the irreversible sight loss caused by glaucoma will be welcomed by those of us at risk of developing the condition in later life. However, further investigation is urgently needed before statins could be used in the future treatment of glaucoma.”. ...Read more
Cholesterol Meds: Medications that lower cholesterol well include Simvastatin, Atorvastatin, Rosuvastatin. These medications also have benefit in reducing the risk of heart disease. Zetia (ezetimibe) is decent in combination with one of the aforementioned medication, but not by itself. Niacin helps too. ...Read more
It's not a statin.: Zetia (ezetimibe) is a cholesterol absorption blocker. By itself, it can lower LDL levels by 18%, which is relatively weak compared to some statins. However, when combined with a statin, it can give much more significant LDL lowering. Ask your doctor if this medication is right for you. Welchol (colesevelam) is a cholesterol absorption blocker of a different type, which may also be effective. ...Read more
Generally not: Mevacor (lovastatin) or Lovastatin is a very popular cholesterol lowering medication and has been around for many years. It was previously thought to increase the rate of cataract formation but studies in the early 90s essentially disproved this. In large studies, approximately 1% of patients note blurry vision, but it's not clear whether this is related to use of Mevacor (lovastatin) or some other unrelated cause. ...Read more
Not likely: Ed can be a troubling, and exacerbated by some medications. Beta blockers have this warning in the labeling of the medication. Taking beta blockers orally has a significantly higher chance for this side effect than taken topically, as in combigan™ Lumigan doesn't have this side effect. If ed is significant problem and the Combigan is the last thing on the potential list, have doc stop, then ??. ...Read moreSee 1 more doctor answer
Sometimes: Actually, low doses of alcohol (1-2 drinks/day in men, 1 drink/day in women), and especially if the drink is red wine, actually raises the good cholesterol. If the good cholesterol (HDL) goes way up, that can raise total cholesterol, but if the bad cholesterol (ldl) remains less than 180 or so, the overall effect on health is positive. Exercise and health eating is a better way raise hdl. ...Read moreSee 2 more doctor answers
Yes: While very uncommon, all of the statin drugs have been known to cause muscle injury. The release from injured muscle of a substance called myoglobin can plug up the kidneys and cause the creatinine to rise. However, under those circumstances there is usually significant muscle pain or weakness and often the urine has a reddish appearance. Also a muscle enzyme (CPK) will be strikingly elevated. ...Read more
Is smoking marijuana dangerous for eye conditions such as diabetic retinopathy and retinal vein occlusion or any other eye disorder?
YES: Smoke contains particulate matter ; is the residue of something burning or being burned. Smoke gets into the eyes, ears, nose, tongue, mouth, lungs, hair, pores of the skin etc. Sulfur and carbon monoxide are prominent elements of smoke along with 3000 other chemicals which likely cause cancer or are toxic to tissues. So, smoking anything is bad for your health if healthy let alone if ill. ...Read moreSee 3 more doctor answers
Talk to your Doctor: If you have problems with erections during sex, talk with your doctor. Some high blood pressure medications can cause this problem. Reducing the dose or changing to another type of medication may help. But high blood pressure itself can also cause erectile dysfunction. ...Read more
Some of them: There are several kinds of medicines for lowering bad cholesterols. The meds that prevent the intestines from absorbing fat from the food will leave some fat in the intestines. Undigested fats go out in the stool, so can cause some gassiness, loose stools, and / or worse smelling stools. The doctor can adjust the med doses or change the combination of meds, to keep side effects at a minimal. ...Read more
Lipitor (atorvastatin) and statins. Are there other statins, which is clinically proven not to cause adverse effects in liver? .
All statins: Can have liver effects...Uncommon but this is why liver function tests are monitored with statin therapy. ...Read more
- Talk to a doctor live online for free
- Drugs safe with glaucoma
- Drugs cant take glaucoma
- Are cholesterol drugs safe or do they cause diabetes?
- Ask a doctor a question free online
- The nutritional cause of glaucoma
- Can lobelia cause glaucoma?
- Angle closure glaucoma causes
- Does drinking cause glaucoma?
- Talk to a cardiologist online